Apr 18, 2004
Hi, I take Diazepam since several years in very low doses. I can easily live with 1-2mg daily. But when I complete withdraw the drug I have severe problems. Weakness, slow thinking, bad mood,sleep problems, etc. Is there a modern antidepressant drug, that might help me? Maybe Remeron? Doxepin and cannabis helps me to sleep but there must be something better. I have no benefit from SSRI's like Zoloft or citalopram. Do you have an idea? Thanks!
Response from Dr. Horwath
When you stop the diazepam, you are experiencing withdrawal symptoms. Sleep problems and irritable mood are common symptoms of benzodiazepine withdrawal.
Diazepam is not an antidepressant. It is an antianxiety agent, primarily. I don't know why you were taking it in the first place, but the symptoms you are experiencing recently are more likely withdrawal than depression.
I would advise you to get a psychiatric evaluation. You may not need an antidepressant.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Red Eyes Sign Of HIV Infection
- Blood In Semen After Mutual Masturbation Worried I Have HIV
- Blood In Semen After Sucking Penis Worried I Have HIV
- Muscle Ache After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Painful Red Spots After Open Mouth Kissing Worried I Have HIV
- Swollen Lymph Glands After Insertive Anal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.